Hi first ever post

Hi I’m sam,
I was diagnosed with Ms 2017. I’ve tried to ignore it , pretend that I was fine.
But now I’m having pain in my feet and legs are stiff making walking a struggle especially when I’m trying to look normal. The heat has made it worst.
I have just come back from holiday with my other half and I ruined our holiday shuffling like an old lady. Hiding away any opportunity I could.
I am currently on amytripaline 40mg a night, my question really does anybody else suffer the same symptoms and what do you do for the pain and stiffness.

Hi Sam
Neurologist prescribed me a couple of -triptyline variants and they turned me into a nauseous zombie. The drugs were developed for depression and only later and with different dosages has it been offered as pain relief.

Try paracetamol, ibuprofen & codeine in different combinations and quantities before “upgrading” to some of these heavier drugs with potentially unpleasant side-effects. Naproxen perhaps?

Don’t be too hard on yourself either, Sam. YOU didn’t ruin the holiday, your MS did. Stay positive! :smiley:

Hi sam my name is Stephen and I was diagnosed May 2021. I am new here and have come on to this forum to hear from others experiences with MS and to share my own. Only up to 2 weeks ago I was taking 30/40 mg of Amitriptyline but stopped taking it because of the pain it caused me at night and more so in the morning. It did affect my sleep and caused me to take off work. I am waiting to hear from my neuro on any other pain relief. I am also interested to hear from others who have tried alternative medications or therapies.

According to Prof G, nobody with MS should be taking Amitriptyline

Ever since taking Amitriptyline the pain had been getting worse. I for one wont be taking it again.

Be careful how you take yourself off a drug like that. Some types of drug you need to be weaned off slowly in case of mood changes or seizures etc. Get some professional advice and at the very least, read the packet leaflet for guidance.

Yes i will be seeking Professional help. I hadnt been on the higher dose for too long so hope that helps weaning off it. I do appreciate the advice which has been very useful.